Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 25, 2014, 8:39 PM CST for Jefferson County, Orange County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2014, 8:39 PM CST (02:39 UTC)
- Expired
- Feb 25, 2014, 9:15 PM CST
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS54 KLCH 260239
SVRLCH
TXC245-361-260315-
/O.NEW.KLCH.SV.W.0005.140226T0239Z-140226T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 PM CST TUE FEB 25 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...PORT NECHES...PORT ARTHUR...NEDERLAND...GROVES...
CENTRAL GARDENS...
SOUTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES BRIDGE CITY...
* UNTIL 915 PM CST
* AT 839 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES SOUTHWEST OF CENTRAL
GARDENS...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
ACRES AND SOUTHEAST TEXAS REGIONAL AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3002 9421 3008 9374 3002 9374 2999 9379
2998 9379 2996 9385 2993 9385 2989 9390
2985 9391 2984 9420
TIME...MOT...LOC 0239Z 265DEG 25KT 2994 9410
$$
232 follow-up statements
169
WWUS54 KLCH 260302
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 PM CST TUE FEB 25 2014
TXC245-361-260315-
/O.CON.KLCH.SV.W.0005.000000T0000Z-140226T0315Z/
JEFFERSON TX-ORANGE TX-
902 PM CST TUE FEB 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTH CENTRAL ORANGE AND EAST CENTRAL JEFFERSON COUNTIES...
AT 857 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PORT NECHES..MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIDGE
CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL REDUCE VISIBILITIES SUDDENLY...MAKING DRIVING
HAZARDOUS.
&&
LAT...LON 3002 9405 3008 9374 3002 9374 2999 9379
2998 9379 2996 9385 2993 9385 2989 9390
2985 9392 2985 9407
TIME...MOT...LOC 0302Z 265DEG 25KT 2995 9392
$$
MM426
WWUS54 KLCH 260318
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
918 PM CST TUE FEB 25 2014
TXC245-361-260327-
/O.EXP.KLCH.SV.W.0005.000000T0000Z-140226T0315Z/
JEFFERSON TX-ORANGE TX-
918 PM CST TUE FEB 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND EAST
CENTRAL JEFFERSON COUNTIES HAS EXPIRED...THE SEVERE THUNDERTORM HAS
WEAKENED AND ADVANCED EAST OF THE COUNTIES.
LAT...LON 3002 9405 3008 9374 3002 9374 2999 9379
2998 9379 2996 9385 2993 9385 2989 9390
2985 9392 2985 9407
TIME...MOT...LOC 0302Z 265DEG 25KT 2995 9392
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 5:51 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 25, 5:51 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 PM CST TUE FEB 25 2014 .AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. INCREASING SHOWER AND ISOLATED THUNDERSTORM ACTIVITY CAN BE EXPECTED ACROSS THE REGION TONIGHT. THIS WILL BE OCCURRING AS NEAR STATIONARY FRONTAL BOUNDARY LINGERS OVER THE AREA...COMBINED WITH EASTWARD ADVANCING DISTURBANCES ALOFT. CEILINGS OVERALL WILL TREND WITHIN IFR/LIFR ...WITH BR LINGERING. && MARCOTTE && .PREV DISCUSSION... /ISSUED 358 PM CST TUE FEB 25 2014/ DISCUSSION... A WARM FRONT DRAPED ALONG THE I-10 CORRIDOR THIS AFTERNOON HAS MOVED LITTLE OVER THE LAST 12 HOURS. THIS HAS LED TO AREAS OF DENSE FOG IN THE COASTAL WATERS AND RAINS NORTH OF THE I-10 CORRIDOR. TEMPS HAVE MANAGED TO CLIMB INTO MID 60S SOUTH OF THE FRONT AND THE UPPER 50S NORTH OF THE FRONT. THIS MESS THAT THE REGION HAS BEEN IN OVER THE LAST SEVERAL DAYS IS COMING TO AN END AS A STRONG COLD FRONT WILL PUSH THROUGH DURING THE EARLY MORNING HOURS TOMORROW. SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS THIS EVENING AND INTO THE OVERNIGHT HOURS WITH THE APPROACH OF THE FRONT THAT IS CURRENTLY IN CENTRAL TEXAS AT THIS TIME. THERE IS A CHANCE THAT AN ISOLATED THUNDERSTORM MAY PRODUCE DIME TO NICKEL SIZE HAIL THIS EVENING BEFORE THE FRONTAL PASSAGE. MORNING LOWS TOMORROW WILL START OUT IN THE LOWER 40S ON NORTH WINDS. THE FRONT WILL BEGIN TO SLOW IN THE COASTAL WATERS AND MOISTURE WILL RIDE UP AND OVER THE FRONT WITH RAINS CONTINUING INTO WEDNESDAY EVENING. DRIER AIR WILL FINALLY SPILL IN WITH SKIES TRYING TO CLEARING. WINTER WILL RETURN WITH MORNING LOWS STARTING OUT AROUND FREEZING ACROSS CNTRL LA AND THE LAKES REGION IN SE TX ON THURSDAY MORNING. TEMPS WILL WORK THERE WAY UP TO THE MID 30S THURSDAY MORNING AS YOU APPROACH THE COAST... IN SHORT TOMORROW AND THURSDAY WILL BE ON THE COLD SIDE. LOOKING AT AFTN HIGHS ON THURSDAY INTO THE UPPER 50S. RAINS TO RETURN ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 46 47 33 57 40 / 90 60 40 10 10 KBPT 48 49 35 58 45 / 90 80 40 10 10 KAEX 40 45 30 55 36 / 90 60 30 10 10 KLFT 46 47 34 56 39 / 90 80 40 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 25, 5:31 AM CST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CST TUE FEB 25 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261145- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 531 AM CST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG SHOULD BE CONFINED TO THE COASTAL MARSHES THIS MORNING. RAIN CHANCES INCREASE THROUGH THE DAY WITH SHOWERS BECOMING LIKELY LATER TODAY AND TONIGHT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LIGHT FREEZE WILL BE POSSIBLE IN CENTRAL LOUISIANA THURSDAY MORNING. DENSE SEA FOG WILL BE POSSIBLE INTO THE I-10 CORRIDOR FRIDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-261145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 531 AM CST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG THIS MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE WITHIN A BROADER AREA OF RAIN AS COLD FRONT MOVES THROUGH THE WATERS TONIGHT. WINDS ARE EXPECTED TO REACH ADVISORY THRESHOLDS LATE TNITE IN THE WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEA FOG WILL BE POSSIBLE FRIDAY INTO MONDAY OVER THE NEAR SHORE WATERS AS A LONG FETCH SETS UP OVER THE GULF WITH SOUTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SWEENEY
In the hours before
Special weather statement, Feb 25, 8:33 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
833 PM CST TUE FEB 25 2014
TXZ215-216-260300-
JEFFERSON TX-ORANGE TX-
833 PM CST TUE FEB 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES
UNTIL 900 PM CST...
AT 828 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF FANNETT...MOVING EAST AT 30 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PORT
ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...CENTRAL GARDENS...
NEDERLAND...PORT NECHES AND PORT ARTHUR.
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3011 9370 3009 9373 3006 9370 3005 9371
3007 9372 3002 9374 2999 9379 2998 9379
2996 9385 2993 9385 2982 9395 2985 9424
3003 9427
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:33 PM CST | Special Weather Statement | LCH | Jefferson | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.